MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305128
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Verbatim/event details: material # 305128 lot # 4159370 i am writing to report a recent incident involving a 30-gauge needle that broke off at the hub during local infiltration of a patient's breast in preparation for aspiration of a hematoma.The needle detached at the hub while numbing fatty breast tissue, raising concerns about product integrity.Additional information the pt had to be taken to the operating room for surgery the next day to remove the retained needle.The harm would be a surgical procedure to remove.
 
Additional Manufacturer Narrative
(b)(6) follow up for device evaluation a report was received indicating that the needle had separated from the hub.To support the investigation, one sample in an opened blister package and three accompanying photographs were submitted for evaluation by the quality team.A visual inspection was conducted using magnifications of 10x and 30x.The inspection revealed that the lower portion of the needle remained secured within the hub by epoxy, while the needle itself was fractured above the epoxy bond.The upper segment of the needle exhibited signs of bending or crimping.The submitted photographs depicted the needle assembly with its plastic shield, a shelf box, and the top web of the blister packaging.A review of the device history record (dhr) was completed for material number 305128, lot 4159370.The review found no quality issues during the manufacturing process that could have contributed to the reported condition.No related quality notifications were identified.All manufacturing processes and final inspections were performed in accordance with specification requirements.The sample was shown to production associates; none of whom reported having observed similar damage.Additionally, no other similar incidents have been reported for this lot to date.Based on the analysis of the returned sample, the reported issue was confirmed.However, the investigation was unable to determine a probable root cause.

Brand Name
NEEDLE 30X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22069879
Report Number1911916-2025-00367
Device Sequence Number18242183
Product Code FMI
UDI-Device Identifier30382903051282
UDI-Public(01)30382903051282(11)240607(17)290731(10)4159370
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305128
Device Lot Number4159370
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown